Wyoming, 2014

Winter Storm and High Wind in Wyoming, November 24 to 26, 2014

November 24 to 26, 2014 · NWS RIW · 14 events in 14 counties and zones

A complex winter storm and persistent northwest flow combined to produce a significant snow and wind event across western and central Wyoming. The heaviest snow fell across the western mountains where storm totals of over two feet were measured in the Salt, Wyoming, and Teton ranges.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A complex winter storm and persistent northwest flow combined to produce a significant snow and wind event across western and central Wyoming. The heaviest snow fell across the western mountains where storm totals of over two feet were measured in the Salt, Wyoming, and Teton ranges. The western valleys generally received 6 to 12 inches of snow with locally higher amounts. Heavy snow also fell east of the Continental Divide. Over two feet fell on the western slopes of the Bighorn Range. The lower elevations of Big Horn County also received heavy snow. Snowfall totals of 7 to 13 inches were common in a swath from Frannie to Lovell to Shell. Strong winds also accompanied the storm, with a peak gust of 92 mph registered at Clark.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 24, 10:12 PM MST, 3 minutes earlier.

Area forecast discussion, Nov 24, 10:12 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1012 PM MST MON NOV 24 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT (ISSUED AT 406 PM MST)

A CLOCKWISE FLOW OF SUBTROPICAL PACIFIC MOISTURE WILL FLOW UP AND
OVER THE FLAT RIDGE OFF THE PACIFIC COAST INTO WYOMING LATER
TONIGHT THROUGH 12Z WEDNESDAY AS A TROUGH MAKING LANDFALL ONTO THE
BRITISH COLUMBIA COAST DRAGS THE MOISTURE INTO THE AREA. MAINLY
ADVISORY AMOUNTS ARE EXPECTED BUT DECIDED TO KEEP WARNING AMOUNTS
IN THE TETONS AS THIS NW FLOW IS A FAVORABLE FLOW PATTERN FOR
THOSE MTNS. DECIDED NOT TO ISSUE A WINTER WEATHER ADVISORY FOR
THE FAR WEST VALLEYS SINCE THE SNOW IS EXPECTED TO TURN TO RAIN BY
TUESDAY AFTERNOON WITH SNOW LEVELS EXPECTED TO LIFT TO 7K. VALLEY
RAIN SHOULD TURN BACK INTO SNOW TUESDAY NIGHT. THIS IS ALSO A
FAVORABLE FLOW PATTERN FOR THE BIG HORN MOUNTAINS GIVEN THE NW FLOW
AND THE VORT MAX TRACKING SOUTHEAST ACROSS THE NORTHERN PLAINS. WENT
WITH AN ADVISORY FOR THE BIG HORN MTNS DURING THE SAME TIME FRAME AS
WELL. SOME OF THE HEAVIEST SNOW IN THE HILITED AREAS SHOULD TAKE
PLACE TONIGHT WHEN THE MOST FAVORABLE DENDRITIC GROWTH WILL TAKE
PLACE AND WHEN THE JET STREAM WHICH WILL BE OVERHEAD TONIGHT DRAWING
IN MOISTURE FROM THE NW. ISENTROPIC LIFT WILL HELP GET THE INITIAL
STEADY LIGHT SNOWFALL UNDERWAY IN THE BIG HORN MTNS INITIALLY. Q G
FORCING WILL ALSO HELP ENHANCE THE SNOWFALL FOR THE HILITED AREAS,
THIS EVENT STILL APPEARS THAT IT WILL PERSIST THROUGH 12Z WED.

AS FOR WIND...IT APPEARS THAT THE CODY FOOTHILLS...SPECIFICALLY
CLARK...WILL SEE A LOW END HIGH WIND WARNING BASED ON A 14C H7
TEMP SPREAD BETWEEN YNP AND THE CODY FOOTHILLS INITIATING GAP
FLOW. IN ADDITION...THE JET STREAM WILL BISECT THE CWA FROM SW TO
NE TONIGHT WHICH WILL PLACE THE RIGHT FRONT QUAD OF THE JET OVER
NORTHERN WY SURFACING THE H7 55 KNOT WINDS TO THE SURFACE. THERE
DOES NOT APPEAR TO BE A STRONG MTN WAVE SIGNATURE HOWEVER. CROSS
SECTIONS HAVE 50 KNOT WINDS CLOSE TO THE SURFACE NEAR CLARK.
UPGRADED THE HIGH WIND WATCH TO A WARNING FOR THE CODY FOOTHILLS FOR
LATE TONIGHT AND TUESDAY MORNING. WILL BE ISSUING A SPECIAL WEATHER
STATEMENT FOR STRONG SUB WARNING CRITERIA WINDS ANTICIPATED FROM RKS
TO CPR FOR TUESDAY GIVEN THE 55 KNOT H7 WINDS...RIGHT FRONT QUAD
DYNAMICS...6 DECAMETER H7 HEIGHT LINES SPACED APART EVERY 3
DECAMATERS ACROSS WY AS WELL AS 31 KNOT WINDS ON MOS GUIDANCE FOR
RKS. EXPECTING 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH ALONG THE
SOUTHERN WIND CORRIDOR TUE.

HIGH TEMPS WILL BE ABOVE FREEZING IN THE WESTERN VALLEYS TUE WITH
HIGHS IN THE LOW 40S EAST.

.LONG TERM...WEDNESDAY THROUGH MONDAY

GLOBAL FORECAST MODELS IN FAIRLY GOOD AGREEMENT THE THE VAST
MAJORITY OF THE EXTENDED PERIOD. NORTHWEST FLOW ALOFT PERSISTS
WEDNESDAY AS RIDGE PUSHES INLAND AND INTO THE GREAT BASIN. JET
ENERGY AND MOISTURE LIFTS SLOWLY NORTHEAST WEDNESDAY AS HEIGHTS
BUILD IN ASSOCIATION WITH WESTERN RIDGE. SNOW WILL LINGER LONGEST
IN THE NORTHWEST AND THE BIGHORN MOUNTAINS. BEST SUNSHINE AND
WARMER TEMPERATURES ARE MOST LIKELY OVER THE SOUTHWEST.
ALSO...GUSTY SOUTHWEST WINDS WILL AID WARMING ACROSS SWEETWATER
COUNTY AND SURROUNDING LOCALES. CONDITIONS ARE MAINLY DRY THEN
FROM WEDNESDAY NIGHT THROUGH FRIDAY MORNING AS FLAT RIDGE
TRAVERSES THE FORECAST AREA. 700MB TEMPERATURES ON THANKSGIVING
ARE LIKELY TO BE 0C TO +2C. FULL MIXING WOULD PUT HIGH
TEMPERATURES AROUND 60F. HAVE AT LEAST NUDGED IN THAT DIRECTION
BUT MOST MODEL GUIDANCE IS TEMPERING THAT AMOUNT OF WARMING.
CAVEAT AT THIS TIME OF YEAR WILL BE THE AMOUNT OF MID- UPPER LEVEL
CLOUD COVER. BOTH MODELS SHOW A BIT OF A BREAK IN THE CLOUD COVER
THANKSGIVING AFTERNOON...BUT TIMING IS DIFFICULT WITHIN THE
PROGRESSIVE WESTERLY FLOW. MUCH THE SAME STORY EXPECTED FOR FRIDAY
AS WESTERLY FLOW STRENGTHENS AND TEMPERATURES CONTINUE TO
WARM...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. WARMEST HIGH
TEMPERATURES ON FRIDAY WILL BE IN EASTERN FOOTHILL LOCATIONS WHERE
INCREASING DOWNSLOPE WIND IS LIKELY. MOIST FLOW REACHES THE FAR
WEST FRIDAY AFTERNOON AND EVENING WITH PRECIPITATION BEGINNING
BEFORE 00Z/SAT. TEMPERATURES INITIALLY FAVOR RAIN IN THE JACKSON
AND STAR VALLEYS. DYNAMIC COOLING COUPLED WITH GRADUALLY COOLING
700MB TEMPERATURES WILL ALLOW RAIN TO CHANGE OVER TO SNOW EARLY
SATURDAY MORNING. SNOW WILL BE MORE WIDESPREAD WEST OF THE DIVIDE
FRIDAY NIGHT AND SATURDAY AS WITH POTENTIAL HIGHLIGHT SNOW AMOUNTS
BY 00Z/SUN. BEST AREAS FOR NOW WILL BE THE TETONS...TOGWOTEE...AND
THE HIGHER ELEVATIONS OF SOUTHERN YELLOWSTONE NATIONAL PARK.
EARLIER MODEL RUNS WERE TRYING TO DRIVE A COLD FRONT SOUTH ON
SATURDAY EAST OF THE CONTINENTAL DIVIDE. APPEARS THIS FEATURE WILL
NOT PUSH THROUGH UNTIL SATURDAY NIGHT IF AT ALL. UPPER FLOW
PARALLELS THIS FRONT AND MAY HINDER ITS SOUTHWARD PROGRESSION.
ALSO...SHORTWAVE ENERGY ACROSS SOUTHERN CANADA BECOMES ELONGATED
EAST-TO-WEST AND SHOWS LITTLE PUSH TO THE SOUTH. THEREFORE...COULD
EASILY IMAGINE THAT TEMPERATURES EAST OF THE DIVIDE COULD BE
WARMER THAN ADVERTISED AND FORECAST BASED ON THIS SCENARIO. SOME
WARMING ON MONDAY AS SOUTHWEST FLOW INCREASES AHEAD OF THE NEXT
WEATHER SYSTEM PUSHING INTO CALIFORNIA AND THE DESERT SOUTHWEST.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH 00Z WED. STRONG WINDS ALOFT OVER
THE AREA THROUGH TUESDAY EVENING. THIS WILL CREATE SOME MOUNTAIN
WAVE ACTIVITY EAST OF THE MOUNTAINS AND AREAS OF LLWS. A GUSTY WIND
WILL OCCUR AT KCOD AND KCPR OVERNIGHT THROUGH TUESDAY. MOUNTAIN SNOW
WILL DEVELOP OVERNIGHT IN THE NORTHERN BIGHORN MOUNTAINS AND THE
ABSAROKA MOUNTAINS...CONTINUING THROUGH TUESDAY EVENING. EXPECT
MVFR/IFR CONDITIONS OVER AND NEAR THE MOUNTAINS. THE LOWER
ELEVATIONS OF THE NORTH AFTER 00Z WILL SEE MVFR/IFR CONDITIONS
DEVELOP ALONG WITH SOME LIGHT SNOW. THESE CONDITIONS WILL SPREAD
SOUTHWARD TOWARD KCPR AIRPORT BY 05Z.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

UNSETTLED WEATHER WILL BE THE RULE THROUGH 06Z WED. MOUNTAIN SNOW
WILL OCCUR WITH SNOW IN THE WESTERN VALLEYS THROUGH 18Z. THEN RAIN
OR A MIX OF RAIN AND SNOW WILL OCCUR IN THE WESTERN VALLEYS. MVFR TO
IFR CONDITIONS WILL BE COMMON OVER THE WEST THROUGH THE PERIOD.
PLEASE SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS. EXPECT A
STRONG GUSTY WIND AT KRKS AIRPORT TUESDAY INTO TUESDAY EVENING.

&&

.FIRE WEATHER...

A MOIST NORTHWEST FLOW WILL RESULT IN SNOW AND STRONG WIND FOR MOST
MOUNTAIN RANGES THROUGH TUESDAY. THESE CONDITIONS WILL KEEP FIRE
WEATHER IMPACTS TO A MINIMUM. THE SAME LOW IMPACT APPLIES TO THE
LOWER ELEVATIONS OF WEST CENTRAL WYOMING...ALTHOUGH GUSTY SURFACE
WIND REMAINS POSSIBLE THROUGH TUESDAY AFTERNOON. A FEW SNOW SHOWERS
MAY DRIFT OFF THE HIGHER TERRAIN OR FOOTHILLS DURING THIS TIME. HIGH
PRESSURE AND DRIER/WARMER WEATHER CAN BE EXPECTED FOR FIRE DISTRICTS
ON WEDNESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 2 AM TUESDAY TO 5 AM MST WEDNESDAY
WYZ001-002-008-009-014-024.

WINTER STORM WARNING FROM 2 AM TUESDAY TO 5 AM MST WEDNESDAY
WYZ012.

HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY
WYZ003.

&&

SHORT TERM...LIPSON
LONG TERM...CNJ
AVIATION...AR
FIRE WEATHER...LIPSON
Hazardous weather outlook, Nov 24, 3:52 PM MST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
352 PM MST MON NOV 24 2014

WYZ001>020-022>030-251300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
352 PM MST MON NOV 24 2014

...HIGH WIND WARNING FOR THE CODY FOOTHILLS LATER TONIGHT THROUGH
TUESDAY NIGHT...

...WINTER STORM WARNING FOR THE TETON AND GROS VENTRE RANGES
ALONG WITH THE JACKSON VALLEY FROM LATE TONIGHT THROUGH TUESDAY
NIGHT...

...WINTER WEATHER ADVISORIES FOR THE BIGHORN MOUNTAINS AS WELL AS
THE WESTERN MOUNTAIN RANGES OF WYOMING LATE TONIGHT THROUGH TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

MODERATE TO HEAVY SNOW WILL MOVE INTO WESTERN WYOMING TONIGHT...
SPREADING INTO THE BIGHORN MOUNTAINS BY EARLY TUESDAY MORNING. STRONG
WEST TO NORTHWEST WIND WILL RESULT IN AREAS OF BLOWING AND DRIFTING
SNOW LATER TONIGHT.

STRONG WINDS WILL ALSO DEVELOP IN THE ABSAROKAS AND CODY
FOOTHILLS LATER TONIGHT WITH WIND GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW CONTINUES IN THE HIGH COUNTRY TUESDAY AND TUESDAY EVENING...
BEFORE DIMINISHING LATE. BLOWING SNOW WILL CONTINUE ALONG WITH
SNOWFALL AMOUNTS UP TO ONE FOOT. THE HEAVIEST SNOW WILL LIKELY BE
CENTERED ON TETON COUNTY...WHERE OVER A FOOT OF NEW SNOW WILL FALL
IN PLACES.

ACROSS THE LOWER ELEVATIONS...BREEZY TO WINDY CONDITIONS WILL
CONTINUE THROUGH TUESDAY AFTERNOON WITH LITTLE OR NO SNOWFALL.
A WARM-UP BEGINS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT SNOWFALL AMOUNTS OR STRONG WIND GUSTS OVER 60 MPH
TONIGHT AND TUESDAY.

TEAM RIVERTON

In the hours before

Special weather statement, Nov 24, 4:17 PM MST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MST MON NOV 24 2014

WYZ028>030-251100-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
417 PM MST MON NOV 24 2014

...STRONG WEST WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY TUESDAY...

WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH WILL BE COMMON
ACROSS MUCH OF SWEETWATER COUNTY THROUGH THE DAY TUESDAY. THE
COMBINATION OF SURFACING STRONG WINDS ALOFT AND A TIGHT SURFACE
PRESSURE GRADIENT WILL RESULT IN THESE STRONG WEST WINDS.

ALL TRAVELERS ALONG THE I80 CORRIDOR SHOULD ANTICIPATE STRONG
CROSS WINDS. BRING INDOORS ANY LOOSE OBJECTS.

WYZ019-020-022-251100-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
417 PM MST MON NOV 24 2014

...STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS SWEETWATER COUNTY
TUESDAY...

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH WILL BE COMMON
FROM THE GREEN MOUNTAINS TO CASPER THROUGH THE DAY TUESDAY. OUTER
DRIVE JUST SOUTH OF CASPER WILL ENCOUNTER SOME OF THE STRONGER
WINDS. THE COMBINATION OF SURFACING STRONG WINDS ALOFT AND A TIGHT
SURFACE PRESSURE GRADIENT WILL RESULT IN THESE STRONG SOUTHWEST
WINDS.

ALL TRAVELERS ALONG THE HIGHWAY 122 CORRIDOR AS WELL AS HIGHWAY
20/26 ACROSS NATRONA COUNTY AND INTERSTATE 25 SHOULD ANTICIPATE
STRONG CROSS WINDS. BRING INDOORS ANY LOOSE OBJECTS.

TEAM RIVERTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm, 3 high wind. Local standard time, as filed.

High Wind, Cody Foothills

When
November 24, 10:15 PM MST to November 25, 4:41 AM MST
Where
Cody Foothills forecast zone
Measured
80 kt (92 mph) measured gust
Reported by
Mesonet
Coordinates
44.521, -109.588 (the zone’s center; the record gives no point)

Many strong wind gusts past 60 mph were measured in the vicinity of Clark. The strongest wind gusts was 92 mph at a sensor west of the town.

Winter Storm, Absaroka Mountains

When
November 25, 1:00 AM MST to November 26, 1:00 PM MST
Where
Absaroka Mountains forecast zone
Reported by
SNOTEL
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

Heavy snow fell across portions of the Absarokas. Some of the highest totals included 16 inches at the Evening Star SNOTEL and 13 inches at the Beartooth Lake SNOTEL.

Winter Storm, Teton & Gros Ventre Mountains

When
November 25, 2:00 AM MST to November 26, 5:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
Trained Spotter
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Heavy snow fell across the Tetons. Numerous locations reported over a foot of snow with some areas seeing over 2 feet. Some of the higher totals included 28 inches at the Grand Targhee SNOTEL and 26 inches at the Jackson Hole Ski Resort.

Winter Storm, Star Valley

When
November 25, 2:00 AM MST to 9:00 PM MST
Where
Star Valley forecast zone
Reported by
Trained Spotter
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

Heavy snow fell across portions of the Star Valley. The heaviest snow fell in the northern Star Valley where amounts at Alpine were up to 15 inches. Lesser amounts fell farther south where the snow mixed with rain at times.

Winter Storm, Bighorn Mountains West

When
November 25, 2:00 AM MST to November 26, 3:00 PM MST
Where
Bighorn Mountains West forecast zone
Reported by
Trained Spotter
Coordinates
43.695, -107.538 (the zone’s center; the record gives no point)

A trained spotter at the High Country Lodge measured 28 inches of new snow. SNOTEL stations around the western Bighorn range recorded between 1 to 2 feet of snow.

Winter Storm, Jackson Hole

When
November 25, 2:00 AM MST to November 26, 1:00 AM MST
Where
Jackson Hole forecast zone
Reported by
Trained Spotter
Coordinates
43.100, -110.623 (the zone’s center; the record gives no point)

Heavy snow fell through the Jackson Valley. Amounts ranged from 5 inches in Jackson to 9 inches in Moose.

Winter Storm, North Big Horn Basin

When
November 25, 2:00 AM MST to November 26, 2:00 PM MST
Where
North Big Horn Basin forecast zone
Reported by
Trained Spotter
Coordinates
44.524, -108.791 (the zone’s center; the record gives no point)

Heavy snow fell in the northern Big Horn Basin. Some of the higher snowfall totals included 13 inches at Shell and 10 inches at Lovell.

Winter Storm, Salt River & Wyoming Ranges

When
November 25, 3:00 AM MST to November 26, 7:00 AM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

Heavy snow fell across the Salt and Wyoming ranges. The highest amount was 29 inches at the Spring Creek Divide SNOTEL. Many other locations had between 1 and 2 feet of new snow.

Winter Storm, Yellowstone National Park

When
November 25, 3:00 AM MST to November 26, 6:00 AM MST
Where
Yellowstone National Park forecast zone
Reported by
Trained Spotter
Coordinates
44.228, -110.089 (the zone’s center; the record gives no point)

A trained spotter measured 15.8 inches of new snow at the Lamar Ranger Station.

Winter Storm, Bighorn Mountains Southeast

When
November 25, 4:00 AM MST to November 26, 1:00 PM MST
Where
Bighorn Mountains Southeast forecast zone
Reported by
SNOTEL
Coordinates
43.635, -107.022 (the zone’s center; the record gives no point)

The SNOTEL at Cloud Peak Reservoir estimated 13 inches of new snow.

Winter Storm, Wind River Mountains West

When
November 25, 5:00 AM MST to November 26, 10:00 AM MST
Where
Wind River Mountains West forecast zone
Reported by
SNOTEL
Coordinates
42.904, -109.273 (the zone’s center; the record gives no point)

Heavy snow fell across the western slopes of the Wind River Range. Many areas picked up over 1 foot of new snow. The highest amount reported was 14 inches at the Gunsight Pass SNOTEL station.

Winter Storm, Southeast Big Horn Basin

When
November 25, 7:00 AM MST to November 26, 7:00 AM MST
Where
Southeast Big Horn Basin forecast zone
Reported by
Trained Spotter
Coordinates
43.905, -107.683 (the zone’s center; the record gives no point)

Heavy snow fell in the southeastern Big Horn basin. The highest amounts were noted around Ten Sleep and the Upper Nowood Valley where 7 to 11 inches fell. Lesser amounts fell farther west Washakie County.

High Wind, East Sweetwater County

When
November 25, 9:44 AM MST to November 26, 3:44 AM MST
Where
East Sweetwater County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.660, -108.879 (the zone’s center; the record gives no point)

Winds were sustained above 40 mph at several sites in eastern Sweetwater County. The maximum wind gust was 59 mph at Snow Springs Creek.

High Wind, South Lincoln County

When
November 25, 12:15 PM MST to 2:55 PM MST
Where
South Lincoln County forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
Mesonet
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

Winds were sustained between 40 and 45 mph for nearly 3 hours around Kemmerer.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548732, 548805, 548749, 548752, 548753, 548806, 548835, 548756, 548759, 548754, 548846, 548845, 548733, 548734.